Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 101, NWS Springfield, MO

June 10, 1999Douglas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 10, 1999, 12:35 PM CDT for Douglas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1999, 12:35 PM CDT (17:35 UTC)
Expired
Jun 10, 1999, 4:30 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Douglas County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 101736
FFWSGF
MOC067-102130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT THU JUN 10 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 430 PM CDT

* AT 1230 PM DOPPLER RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN
  HAS FALLEN IN THE GOODHOPE...ROME...AND AVA AREAS SINCE 1145 AM.
  THUNDERSTORMS WILL PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THIS
  AFTERNOON.

* THE RUNOFF FROM THESE STORMS WILL LEAD TO FLOODING IN FLOOD PRONE
  AREAS INCLUDING LOW WATER CROSSINGS ALONG THE BEAVER AND COWSKIN
  CREEKS.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKlS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.  FIND ALTERNATE ROUTES.

GAEDE/RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:45 AM CDT, 9 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 2:45 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT THU JUN 10 1999

FORECAST CONCERN: POPS IN FIRST AND SECOND PERIOD.

LATEST RADAR SHOWS PRECIP OVER S CNTRL/SE KS...JUST WEST OF OUR
KANSAS ZONES...THIS MORNING. ALTHOUGH STORMS HAVE BEEN
WEAKENING...THETA E RIDGE IS PARKED OVER OUR WESTERN ZONES...SO
EXPECT THE STORMS TO MOVE INTO THE AREA. WILL CARRY LIKELY POPS FOR
THE JOPLIN AREA THIS MORNING...BACKING OFF TO 30 PCNT THIS
AFTERNOON. ALSO WILL CARRY ALL-DAY POPS OVER THE CENTRAL PART OF THE
CWA. AFTERNOON SCATTERED STORMS FOR THE EAST STILL LOOK OKAY.

DECENT SHORTWAVE IS SHOWING UP IN PROFILER NETWORK AND WATER VAPOR
OVER WESTERN KANSAS THIS MORNING. THE ETA HAS PICKED UP ON THIS
FEATURE WELL...SO WILL FAVOR THIS MODEL TODAY. STILL SEEING LITTLE
CHANGE IN SURFACE FEATURES OVER THE CENTRAL U.S. WITH WEAK TROUGH
EXTENDING FROM IOWA SOUTHWESTWARD TO KANSAS. MCS DEVELOPMENT WILL
LIKELY AFFECT AT LEAST THE WESTERN PORTION OF THE CWA FOR THE NEXT
COUPLE OF NIGHTS...SO HAVE INCLUDED POPS THERE TONIGHT. CURRENT
FORECAST FOR FRIDAY STILL LOOKS GOOD.

WILL CONTINUE TO GO WITH PERSISTENCE ON THE TEMPS THROUGH THE EARLY
PERIODS.

CCF
SGF BB 087/067 087/067 086 173233
JLN BB 089/069 088/068 087 176333
UNO BB 089/067 088/067 087 173133
VIH BB 091/067 089/066 088 173133

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:46 AM CDTSevere Thunderstorm WarningSGFTaney49 min
Jun 10, 11:41 AM CDTSevere Thunderstorm WarningSGFPolk64 min
Jun 10, 12:14 PM CDTFlash Flood WarningSGFTaney4 hr
Jun 10, 12:23 PM CDTSevere Thunderstorm WarningSGFDouglas67 min
Jun 10, 4:13 PM CDTSevere Thunderstorm WarningSGFLawrence52 min
Jun 10, 5:21 PM CDTFlash Flood WarningSGFBarry, McDonald4 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.